Alert archive / California / Wind Advisories in 2022
Wind Advisory 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 14, 2022, 1:38 PM PST for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It took effect at Nov 15, 2022, 7:00 AM PST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2022, 1:38 PM PST (21:38 UTC)
- In effect from
- Nov 15, 2022, 7:00 AM PST
- Expired
- Nov 16, 2022, 6:00 PM PST
- In force
- 35 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435 WWUS75 KVEF 142138 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 138 PM PST Mon Nov 14 2022 AZZ002-036-CAZ524-526-527-NVZ021-022-151000- /O.NEW.KVEF.WI.Y.0038.221115T1500Z-221117T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 138 PM PST Mon Nov 14 2022 /238 PM MST Mon Nov 14 2022/ ...WIND ADVISORY IN EFFECT FROM 7 AM PST/8 AM MST/ TUESDAY TO 6 PM PST/7 PM MST/ WEDNESDAY... * WHAT...North wind 20 to 35 mph with gusts up to 45 mph Tuesday. Winds could diminish some Tuesday night before increasing to 25 to 40 mph with gusts up to 50 mph Wednesday. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, Eastern Mojave Desert, Cadiz Basin and San Bernardino County-Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area and Southern Clark County. * WHEN...From 7 AM PST/8 AM MST/ Tuesday to 6 PM PST/7PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds over the open waters will make the lake water rough and hazardous...and will result in high waves which may tip or swamp smaller craft. Postpone outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially be alert for cross winds if operating a high profile vehicle on Interstate 40. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
118 WWUS75 KVEF 150917 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 117 AM PST Tue Nov 15 2022 AZZ002-036-CAZ524-526-527-NVZ021-022-160400- /O.CON.KVEF.WI.Y.0038.221115T1500Z-221117T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 117 AM PST Tue Nov 15 2022 /217 AM MST Tue Nov 15 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM PST WEDNESDAY... * WHAT...North wind 20 to 35 mph with gusts up to 45 mph Tuesday. Winds could diminish some Tuesday night before increasing to 25 to 40 mph with gusts up to 50 mph Wednesday. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, Eastern Mojave Desert, Cadiz Basin and San Bernardino County-Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area and Southern Clark County. * WHEN...From 7 AM PST/8 AM MST/ Tuesday to 6 PM PST/7PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
795 WWUS75 KVEF 160357 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 757 PM PST Tue Nov 15 2022 AZZ002-036-CAZ524-526-527-NVZ021-022-161200- /O.CON.KVEF.WI.Y.0038.000000T0000Z-221117T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 757 PM PST Tue Nov 15 2022 /857 PM MST Tue Nov 15 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY... * WHAT...Winds may diminish some tonight before increasing to 25 to 35 mph with gusts up to 50 mph Wednesday. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, Eastern Mojave Desert, Cadiz Basin and San Bernardino County-Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area and Southern Clark County. * WHEN...Until 6 PM PST/7PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Boaters should use extreme caution when venturing onto area lakes avoid the open waters. Stay close to shore or around protected areas. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
512 WWUS75 KVEF 161113 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 313 AM PST Wed Nov 16 2022 AZZ002-036-CAZ524-526-527-NVZ021-022-162315- /O.CON.KVEF.WI.Y.0038.000000T0000Z-221117T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 313 AM PST Wed Nov 16 2022 /413 AM MST Wed Nov 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST/7 PM MST THIS EVENING... * WHAT...North winds increasing to 15 to 25 mph with gusts up to 45 mph. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, Eastern Mojave Desert, Cadiz Basin and San Bernardino County-Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area and Southern Clark County. * WHEN...Until 6 PM PST/7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Boaters should use extreme caution when venturing onto area lakes avoid the open waters. Stay close to shore or around protected areas. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
098 WWUS75 KVEF 162241 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 241 PM PST Wed Nov 16 2022 AZZ002-036-CAZ524-526-527-NVZ021-022-170200- /O.CON.KVEF.WI.Y.0038.000000T0000Z-221117T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 241 PM PST Wed Nov 16 2022 /341 PM MST Wed Nov 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...North winds increasing to 15 to 25 mph with gusts up to 45 mph. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, Eastern Mojave Desert, Cadiz Basin and San Bernardino County-Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area and Southern Clark County. * WHEN...Until 6 PM PST/7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Boaters should use extreme caution when venturing onto area lakes avoid the open waters. Stay close to shore or around protected areas. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
250 WWUS75 KVEF 170149 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 549 PM PST Wed Nov 16 2022 AZZ002-036-CAZ524-526-527-NVZ021-022-170300- /O.EXP.KVEF.WI.Y.0038.000000T0000Z-221117T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 549 PM PST Wed Nov 16 2022 /649 PM MST Wed Nov 16 2022/ ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Wind gusts had dropped below 30 mph late this afternoon at most sites along the Colorado River Valley and eastern San Bernardino County. North winds will continue to decrease with gusts diminishing to less than 20 mph overnight. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 14, 1:01 PM PST, 37 minutes earlier.
Area forecast discussion, Nov 14, 1:01 PM PST, 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 101 PM PST Mon Nov 14 2022 .SYNOPSIS...Seasonably cool conditions will continue into early next week with periods of gusty north winds, especially down the Colorado River Valley. While a few weather systems will traverse the region, none of them will be carrying much moisture and the forecast remains dry. && .DISCUSSION...Through next Monday. Highly amplified pattern through the week with a ridge axis extending well north into western Canada/Alaska, with downstream longwave trough encompassing the eastern two-thirds of North America. This will keep the Great Basin/Mojave Desert under a dry northerly flow, keeping the door open for periodic bursts of mid- level energy to drop in from the north. One mid-level shortwave is progged to continue south along the California coast through Wednesday with additional energy sliding through the Four Corners. This type of pattern is very conducive for gusty north winds being funneled down the lower CRV and adjacent far southern Clark and eastern San Bernardino Counties. ECMWF EFI really hitting this area on Wednesday. Will be issuing a wind advisory that will run from 7 am PST/8 am MST Tuesday - 6 pm PST/7 pm MST Wednesday. Higher gusts up to 45 mph look to be more confined to the CRV, between Lake Mohave and I-40 Tuesday. Areal extent expand and maximum gust potential increases Wednesday with gusts in the 45-55 mph range. Getting away from the CRV, north-northeast winds will be breezy with gust potential 25-35 mph range. Another burst of energy drops in from the north Friday which should bring on an increase in north winds again. Latest ECMWF EFI values not looking that significant but there is an uptick in values Saturday. Ensembles show the highly amplified pattern becoming less amplified over the weekend into early next week with region under more of a west-northwest flow. Little fluctuation in temperatures over the next 7 days as they stay below normal. && .AVIATION...For Harry Reid...Northeast winds will persist through the afternoon and early evening. Wind direction may vary from 030 degree to 060 degrees, however wind speeds should remain at 8KT or less. Wind speeds may pop up above 8KT at times, and a rogue gust to around 15KT is not out of the question this afternoon as well, but these instances should be very short lived and will not persist. Typical wind patterns return for tonight and Tuesday early morning. Breezy northeast are expected Tuesday after 18Z through the afternoon, with high confidences for gusts to around 20KT Tuesday afternoon. Moderate confidence that wind direction will favor 020- 040 degrees. No significant clouds are expected through the period. For the rest of southern Nevada, southeastern California, and northwestern Arizona...Breezy north winds are expected through the afternoon at KIFP and KEED, where gusty between 20KT and 25KT are likely. Elsewhere, light north to northeast winds are expected. Gusts at KEED and KIFP will end after sunset, but elevated wind speeds of 10KT to 15KT should continue through the night. Elsewhere, light diurnal winds are expected overnight. Breezy north to northeast winds are likely Tuesday, with gusts 25KT to 30KT starting as early as Tuesday morning after 15Z down the Colorado River Valley. No operationally significant cloud cover through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Pierce AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2022Wind Advisories in Nevada, 2022Wind Advisories in Arizona, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.